Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 327, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 4, 2012, 2:48 PM CDT for Sumner County, Trousdale County, Wilson County, Tennessee. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2012, 2:48 PM CDT (19:48 UTC)
- Expired
- Aug 4, 2012, 3:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Sumner County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 25 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 2:52 PM CDT | TSTM WND DMG | 3 Nnw Lebanon, TN | ONE TREE SNAPPED AND SEVERAL TREE LIMBS BLOWN DOWN ALONG MAPLE HILL ROAD NORTH OF CARVER LANE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2994 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
254 WUUS54 KOHX 041948 SVROHX TNC165-169-189-042015- /O.NEW.KOHX.SV.W.0327.120804T1948Z-120804T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 248 PM CDT SAT AUG 4 2012 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL SUMNER COUNTY IN MIDDLE TENNESSEE... SOUTHWESTERN TROUSDALE COUNTY IN MIDDLE TENNESSEE... NORTHERN WILSON COUNTY IN MIDDLE TENNESSEE... * UNTIL 315 PM CDT * AT 245 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR LEBANON...MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... LEBANON... PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3642 8615 3619 8614 3619 8653 3634 8652 TIME...MOT...LOC 1948Z 263DEG 8KT 3625 8637 $$ FORECASTER:13
1 follow-up statement
701 WWUS54 KOHX 042004 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 304 PM CDT SAT AUG 4 2012 TNC165-169-189-042015- /O.CON.KOHX.SV.W.0327.000000T0000Z-120804T2015Z/ SUMNER TN-TROUSDALE TN-WILSON TN- 304 PM CDT SAT AUG 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN WILSON...SOUTHWESTERN TROUSDALE AND SOUTHEASTERN SUMNER COUNTIES UNTIL 315 PM CDT... AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LEBANON...MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... HARTSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. && LAT...LON 3634 8643 3642 8615 3619 8614 3619 8645 TIME...MOT...LOC 2004Z 263DEG 8KT 3625 8633 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 1:06 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 4, 1:06 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 106 PM CDT SAT AUG 4 2012 .MESOSCALE UPDATE... THUNDERSTORMS HAVE REALLY FIRED ACRS WESTERN MIDDLE TN IN AN AXIS OF 2.2-2.4 INCH PWAT AND 4000+ CAPES. SLOW MOTION OF THESE STORMS AND VERY MOIST ATMOSPHERE MEANS LOCALLY VERY HEAVY RAINS WILL FALL. STORMS ARE ALSO PRODIGIOUS LIGHTNING MAKERS. A FEW STRONG TO BRIEFLY SEVERE STORMS ALSO EXPECTED. FCST HAS BEEN UPDATED TO RAISE POPS AND INCLUDE +RA AND LIGHTNING WORDING FOR THIS AFTN. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JOHNSTONE
Hazardous weather outlook, Aug 4, 5:34 AM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 534 AM CDT SAT AUG 4 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-051030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 534 AM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BECOME STRONG, WITH GUSTY WINDS, SMALL HAIL, AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. A COLD FRONT WILL APPROACH THE MID STATE FROM THE NORTHWEST, INCREASING THE LIKELIHOOD OF THUNDERSTORMS, A FEW OF WHICH MAY BECOME SEVERE. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Special weather statement, Aug 4, 12:51 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1251 PM CDT SAT AUG 4 2012 TNZ006-007-023>027-056>060-041845- CHEATHAM-DAVIDSON-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-LEWIS-MAURY- MONTGOMERY-PERRY-ROBERTSON-WILLIAMSON- 1251 PM CDT SAT AUG 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON... HICKMAN...HOUSTON...HUMPHREYS...LEWIS...MAURY...MONTGOMERY...PERRY... ROBERTSON AND WILLIAMSON COUNTIES... AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SLOW MOVING CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR CLARKSVILLE TO NEAR CENTERVILLE. THE STORMS WERE MOVING EAST AROUND 10 MPH. SMALL HAIL...FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING...WINDS OF 30 TO 40 MPH AND TORRENTIAL DOWNPOURS ARE EXPECTED WITH THESE STORMS. LAT...LON 3664 8685 3545 8705 3551 8771 3665 8754 JOHNSTONE
Special weather statement, Aug 4, 1:03 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 103 PM CDT SAT AUG 4 2012 TNZ008-009-028-029-041900- MACON-SUMNER-TROUSDALE-WILSON- 103 PM CDT SAT AUG 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MACON...SUMNER...TROUSDALE AND WILSON COUNTIES... AT 1258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF LEBANON...MOVING EAST AT 15 MPH. ANOTHER STRONG STORM WAS NEAR WESTMORELAND. WINDS 30 TO 40 MPH...VERY HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE EXPECTED WITH THESE STORMS. LAT...LON 3659 8617 3623 8616 3617 8640 3654 8641 13
Special weather statement, Aug 4, 1:43 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
143 PM CDT SAT AUG 4 2012
TNZ007-008-025>027-057>060-093>095-041930-
CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-LAWRENCE-LEWIS-MAURY-
ROBERTSON-SUMNER-WAYNE-WILLIAMSON-
143 PM CDT SAT AUG 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON...
GILES...HICKMAN...LAWRENCE...LEWIS...MAURY...ROBERTSON...SUMNER...
WAYNE AND WILLIAMSON COUNTIES...
AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE JUST EAST OF CLARKSVILLE...SOUTH
TO ASHLAND CITY...KINGSTON SPRINGS...CENTERVILLE...AND WAYNESBORO.
THE STORMS WERE MOVING EAST AT 15 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED AHEAD OF THEE STORMS AS THEY MOVE
TOWARD AREAS ALONG INTERSTATE 65...INCLUDING THE NASHVILLE METRO
AREA.
PEOPLE OUTDOORS SHOULD PREPARE FOR GUSTY WINDS AND PLAN TO TAKE
SHELTER BEFORE THESE STORMS ARRIVE.
LAT...LON 3510 8714 3510 8772 3645 8714 3646 8712
3648 8713 3665 8706 3666 8659 3664 8656
3666 8652 3666 8638Special weather statement, Aug 4, 2:36 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
236 PM CDT SAT AUG 4 2012
TNZ008>010-027>030-059>062-075-094-095-042030-
BEDFORD-CLAY-DAVIDSON-GILES-LAWRENCE-MACON-MARSHALL-MAURY-RUTHERFORD-
SMITH-SUMNER-TROUSDALE-WILLIAMSON-WILSON-
236 PM CDT SAT AUG 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CLAY...DAVIDSON...
GILES...LAWRENCE...MACON...MARSHALL...MAURY...RUTHERFORD...SMITH...
SUMNER...TROUSDALE...WILLIAMSON AND WILSON COUNTIES...
AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM WESTMORELAND...SOUTHWEST ACROSS THE
NASHVILLE METRO AREA...TO COLUMBIA AND LAWRENCEBURG. THE STORMS WERE
MOVING EAST AT 15 MPH.
WINDS NEAR 40 MPH ARE EXPECTED WITH THESE STORMS. ALSO...VERY HEAVY
DOWNPOURS AND FREQUENT LIGHTNING WILL OCCUR. SOME SPOTS MAY RECEIVE
MORE THAN ONE INCH OF RAINFALL AS THE STORMS PASS...CAUSING PONDING
OF WATER ON ROADS.
LAT...LON 3662 8570 3652 8577 3650 8581 3645 8582
3531 8665 3525 8675 3526 8682 3506 8683
3509 8746 3666 8637
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:51 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Hickman, Lewis, Maury, Montgomery and 1 more | 54 min |
| Aug 4, 1:03 PM CDT | Special Weather Statement | OHX | Trousdale | 57 min |
| Aug 4, 1:43 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Lawrence, Lewis, Maury, Robertson and 1 more | 47 min |
| Aug 4, 2:36 PM CDT | Special Weather Statement | OHX | Giles, Macon, Marshall, Maury, Rutherford, Sumner and 3 more | 54 min |
| Aug 4, 2:46 PM CDT | Areal Flood Advisory | OHX | Sumner, Trousdale, Wilson | 119 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.